MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 9 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 9 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy, a biosure pk´s screw broke while it was being twist in.Surgery resumed after a non-significant delay, with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).H2: additional information in b5.H3, h6: part of the reported device was received for evaluation.There was no relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A visual inspection of the returned device found that the open packaging was returned with no device.A review of the customer provided image finds the box for the complaint device.Based on the condition of the product material found during visual inspection, additional material testing is not required.If a portion of the biosure screw remains retained in the patient, it is made of a biocomposite material which is intended for implantation to allow for bone ingrowth.If the screw was retained it is unknown if the biosure screw will migrate and there is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.The complaint was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an arthroscopy, where a 8mm drill was used to prepare the insertion site, a biosure pk´s screw broke while it was being twist in.Surgery resumed after a non-significant delay, with a back-up device used in the originally drilled bone hole, therefore no voids were left in the patient.Patient´s health status is good.No further complications were reported.

Brand Name
BIOSURE PK 9 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15700752
Report Number1219602-2022-01646
Device Sequence Number18211959
Product Code MBI
UDI-Device Identifier03596010621634
UDI-Public03596010621634
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202272
Device Catalogue Number72202272
Device Lot Number50977328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexMale